Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 12, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Mar 22, 2021, 2:30 PM CDT for Crockett County, Texas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 22, 2021, 2:30 PM CDT (19:30 UTC)
- Expired
- Mar 22, 2021, 3:00 PM CDT
- In force
- 30 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Crockett County, TX
The radar
The San Angelo radar (KSJT), 99 km from the middle of the area, began a volume at 19:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 7.5 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 570 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- 279 m²/s²
- 0-3 km storm-relative helicity
- 300 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
612
WUUS54 KSJT 221930
SVRSJT
TXC105-222000-
/O.NEW.KSJT.SV.W.0012.210322T1930Z-210322T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service San Angelo TX
230 PM CDT Mon Mar 22 2021
The National Weather Service in San Angelo has issued a
* Severe Thunderstorm Warning for...
Northeastern Crockett County in west central Texas...
* Until 300 PM CDT.
* At 230 PM CDT, a severe thunderstorm was located 11 miles west of
Ozona, moving east at 55 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
Ozona around 240 PM CDT.
Other locations impacted by this severe thunderstorm include The
Intersection Of Us 190 And Highway 163, The Intersection Of I-10 And
Highway 405 and I-10 Near The Crockett-Sutton County Line.
This includes Interstate 10 between Mile Markers 348 and 379.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3064 10146 3082 10153 3106 10112 3075 10096
3065 10096
TIME...MOT...LOC 1930Z 252DEG 48KT 3076 10139
HAIL...1.00IN
WIND...60MPH
$$
JWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 22, 1:34 PM CDT, 56 minutes earlier.
Area forecast discussion, Mar 22, 1:34 PM CDT, 56 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 134 PM CDT Mon Mar 22 2021 ...New LONG TERM... .SHORT TERM... (This evening through Tuesday) Issued at 109 PM CDT Mon Mar 22 2021 Showers and thunderstorms are beginning to develop just west of the area early this afternoon, in advance of a dryline/Pacific front currently over far West Texas. Little changes were made in the short term through early evening since the last update sent out just before noon, with scattered showers and thunderstorms developing and advancing east across the area through the afternoon and early evening hours. While instability will be marginal today due to extensive cloud cover, a few severe storms will be possible across the northern two thirds of the forecast area, in advance of the Pacific front. Initial storms may be discrete but should for into a line or broken line of storms as they progress eastward during the mid/late afternoon hours. Large hail will be the primary threat initially, with wind and hail a threat as storms become more linear with time. The severe threat will end across eastern sections by early evening, as the Pacific front moves through. Gusty south to southwest winds will continue this afternoon, then gusty west to southwest winds will develop behind the front through the evening hours. Strongest winds will occur across far western counties and will leave the current Wind Advisory intact across Fisher, Nolan, Sterling and Coke counties through 8 PM. Also, could see some patchy blowing dust develop across western counties late this afternoon and early evening. Skies will clear across the area from west to east this evening, with diminishing winds by late evening. Temperatures will be chilly overnight, with daybreak readings in the upper 30s and lower 40s. Pleasant weather is expected tomorrow, with lighter winds, sunny skies and afternoon highs in the 70s. && .LONG TERM... (Tuesday night through next Monday) Issued at 133 PM CDT Mon Mar 22 2021 Another upper low/upper trough will move northeast across the Texas Panhandle Wednesday and into Kansas Wednesday night. A cold front also moves into the Big Country Wednesday afternoon, and through the rest of West Central Texas Wednesday night. A secondary upper trough will also move across the region late Wednesday night into Thursday morning. A few showers and even thunderstorms are possible Wednesday into Thursday morning, but moisture and instability will be somewhat limited...so shower and thunderstorm potential is not high. It will be cooler Thursday with highs in the lower to mid 60s, with rain chances ending by noon. Warming is expected Friday into Saturday, with highs Friday in the mid/upper 70s and lower 80s Saturday. A cold front moves through Sunday cooling temperatures slightly, but no precipitation is expected with lack of moisture. && .AVIATION... (18Z TAFS) Issued at 1237 PM CDT Mon Mar 22 2021 IFR/MVFR ceilings will affect the far southern terminals through mid afternoon, with MVFR ceilings at KSJT and KABI. Showers and thunderstorms are expected to develop west of the terminals after 19Z, then spread east across the area this afternoon. Southward extent of convection is somewhat uncertain, so will only mention VCTS at the southern terminals but continue with TEMPO groups for TS at KSJT and KABI. Gusty south winds will occur this afternoon ahead of a dryline/Pacific front, then gusty southwest to west winds expected late this afternoon and early evening as the Pacific front moves through. Winds will diminish across the area by late evening. && .PRELIMINARY POINT TEMPS/POPS... Abilene 41 73 47 70 / 10 0 5 20 San Angelo 40 78 47 74 / 10 0 0 5 Junction 40 79 48 79 / 30 0 0 10 Brownwood 42 74 46 74 / 50 0 0 20 Sweetwater 42 73 47 67 / 5 0 5 10 Ozona 41 76 47 74 / 10 0 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 8 PM CDT this evening for Coke-Fisher-Nolan- Sterling. && SHORT TERM...24 LONG TERM....04 AVIATION...24
Hazardous weather outlook, Mar 22, 2:01 PM CDT, 29 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 201 PM CDT Mon Mar 22 2021 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-231915- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 201 PM CDT Mon Mar 22 2021 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight Thunderstorms are possible across much of the region this afternoon. A few of these storms could be strong to potentially severe, mainly north of a line from San Angelo to Mason. The main hazards will be large hail and damaging winds. Elevated to near critical fire weather conditions are possible late this afternoon and early evening, mainly west of a Sweetwater to Robert Lee to Ozona line. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday The threat for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be necessary this afternoon.
In the hours before
Special weather statement, Mar 22, 2:07 PM CDT, 23 minutes before
Special Weather Statement
National Weather Service San Angelo TX
207 PM CDT Mon Mar 22 2021
TXZ076-221945-
Crockett TX-
207 PM CDT Mon Mar 22 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CROCKETT COUNTY UNTIL 245
PM CDT...
At 207 PM CDT, Doppler radar was tracking a strong thunderstorm near
Sheffield, moving northeast at 55 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
This storm will remain over mainly rural areas of central Crockett
County, including the following locations... Ft Lancaster, The
Intersection Of I-10 And Highway 405, The Intersection Of I-10 And
Highway 290 and I-10 Near The Crockett-Pecos County Line.
LAT...LON 3057 10165 3059 10166 3062 10166 3065 10169
3066 10177 3068 10178 3070 10181 3074 10182
3098 10138 3060 10122 3055 10165
TIME...MOT...LOC 1907Z 239DEG 49KT 3069 10172
JWThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 5:21 AM CDT | Wind Advisory | SJT | Coke, Fisher, Nolan, Sterling | 15 hr |
| Mar 22, 2:07 PM CDT | Special Weather Statement | SJT | Crockett | 38 min |
| Mar 22, 3:43 PM CDT | Special Weather Statement | SJT | Concho | 32 min |
| Mar 22, 4:25 PM CDT | Special Weather Statement | SJT | Sutton | 35 min |
| Mar 22, 4:27 PM CDT | Special Weather Statement | SJT | Coleman | 33 min |
| Mar 22, 4:31 PM CDT | Severe Thunderstorm Warning | SJT | Kimble, Menard, Schleicher, Sutton | 44 min |
| Mar 22, 5:13 PM CDT | Special Weather Statement | SJT | Menard | 47 min |
| Mar 22, 5:15 PM CDT | Special Weather Statement | SJT | Shackelford | 30 min |
| Mar 22, 5:42 PM CDT | Severe Thunderstorm Warning | SJT | McCulloch, Mason, Menard, San Saba | 48 min |
| Mar 22, 6:27 PM CDT | Dust Storm Warning | SJT | Coke, Fisher, Nolan, Sterling | 63 min |
| Mar 22, 6:32 PM CDT | Severe Thunderstorm Warning | SJT | San Saba | 28 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.